Alert archive / Minnesota / River Flood Warnings in 2010

River Flood Warning 4, NWS Grand Forks, ND

March 12, 2010Clay County, Minnesota; Cass County, North Dakota

NWS Grand Forks, ND issued this river flood warning at Mar 12, 2010, 12:08 PM CST for Clay County, Minnesota; Cass County, North Dakota. It took effect at Mar 13, 2010, 11:16 AM CST. It was in force for 41 days.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 12:08 PM CST (18:08 UTC)
In effect from
Mar 13, 2010, 11:16 AM CST
Expired
Apr 23, 2010, 10:04 PM CDT
In force
41 days
Issued by
NWS Grand Forks, ND
Flood severity
Moderate

Counties Clay County, MN, Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 36.98 ft at Mar 21, 2010, 8:00 AM CDT.

actionminormoderatemajor203003/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/1704/1804/1904/2004/2104/2204/2304/2404/25
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 12, 9:58 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 12, 9:58 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
958 AM CST FRI MAR 12 2010

.DISCUSSION...MAIN CHALLENGE FOR UPDATE CONCERNS PCPN
COVERAGE/POPS. NEXT AREA OF RAIN ACROSS EASTERN MN ASSOCIATED WITH
WAVE WRAPPING AROUND LOW BEGINNING TO SHOW UP ACROSS FAR SE FA
FROM KMVX-88D. RUC AND 12Z OPERATIONAL MODELS ALL SHOWING MORE
PERSISTENT QPF CLIPPING FAR SE FA IN ZONE OF LOWEST CONDENSATION
PRESSURE DEFICITS AND ISENTROPIC LIFT FROM 290K SURFACE BEFORE
WEAKENING THIS LATER THIS AFTERNOON. THIS AREA CURRENT UNDER HIGHEST
AFTERNOON POPS SO THIS LOOKS GOOD. ELSEWHERE ANY PCPN LOOKS MORE
SPOTTY WITH ADDITIONAL AMOUNTS MINOR AS RADAR RETURNS SHOWING A
WEAKENING TREND. SPOTTY BR CONTINUES AND WILL KEEP FOG MENTIONED.
WILL LOOK OVER REMAINDER OF GRIDS BUT OVERALL NO BIG CHANCES
PLANNED.

&&

.AVIATION...
MAINLY IFR CIGS TO CONTINUE OVER ALL BUT FAR NW FA TODAY. VSBYS
WILL LIKELY BE IN AND OUT OF MVFR/IFR RANGES WITH FOG AS WELL.

&&

.HYDROLOGY...
MILDER TEMPERATURES COMBINED WITH AROUND ONE INCH OF RAIN IN SOME
AREAS HAS PROMPTED RIVER FLOOD WATCHES FOR PARTS OF THE S RED
RIVER VALLEY. WATCHES HAVE BEEN POSTED FOR FARGO AND WAHPETON ON
THE MAIN STEM RED...DILWORTH HAWLEY AND SABIN ON THE BUFFALO...AND
ABERCROMBIE ON THE WILD RICE. THE PROJECTION FOR THE NEXT 7 DAYS
IS FOR THE POSSIBILITY OF MINOR TO MODERATE FLOODING. FORECASTS
WILL BE REFINED OVER THE NEXT SEVERAL DAYS AND UPGRADES TO
WARNINGS WILL BECOME POSSIBLE AS FORECAST CERTAINTY INCREASES.

BASED ON REPORTS FROM OFFICIALS...RECENT RAINFALL AND ABOVE
FREEZING TEMPERATURES HAS RESULTED IN ENHANCED SNOWMELT WITH SOME
SOME FLOODED ROADWAYS ACROSS THE SOUTHERN FORECAST AREA. EXPECT
TRENDS TO CONTINUE SO HAVE ISSUED AREAL FLOOD WARNINGS FOR
RICHLAND...WILKIN...CASS...CLAY AND NORMAN COUNTIES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNING FOR RICHLAND AND CASS COUNTIES.
MN...AREAL FLOOD WARNING FOR WILKIN...CLAY AND NORMAN COUNTIES.

&&

VOELKER
Hazardous weather outlook, Mar 12, 6:46 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
646 AM CST FRI MAR 12 2010

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
646 AM CST FRI MAR 12 2010

...RIVER FLOOD WATCHES IN EFFECT FOR SOME RIVERS IN THE SOUTHERN
RED RIVER BASIN...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC RAIN WILL CONTINUE TODAY AND TONIGHT. ADDITIONAL
PRECIPITATION AMOUNTS OF AROUND ONE QUARTER OF AN INCH COULD
OCCUR ALONG AND SOUTH OF A WAHPETON TO PARK RAPIDS LINE...WITH
LESS THAN ONE QUARTER OF AN INCH OF PRECIPITATION POSSIBLE NORTH
OF THIS LINE. COLDER AIR IN THE DEVILS LAKE REGION COULD PRODUCE A
RAIN AND SNOW MIX...ESPECIALLY IN THE OVERNIGHT HOURS. HOWEVER...
LITTLE TO NO SNOWFALL ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW MELT AND RUNOFF FROM RECENT RAINS WILL START TO PUSH SOME
RIVERS IN THE SOUTHERN RED RIVER BASIN TO FLOOD STAGE OR HIGHER
EARLY NEXT WEEK. REFER TO THE LATEST RIVER AND FLOOD PRODUCTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE PROVIDE PRECIPITATION REPORTS.

NG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:13 AM CSTAreal Flood WarningFGFClay, Norman, Wilkin6 days
Mar 12, 11:03 AM CSTRiver Flood WarningFGFClay10 days
Mar 12, 11:03 AM CSTRiver Flood WarningFGFClay16 days
Mar 12, 12:08 PM CSTRiver Flood WarningFGFWilkin29 days
Mar 12, 3:29 PM CSTRiver Flood WarningFGFNorman68 hr

Nearby

River Flood Warnings in Minnesota, 2010River Flood Warnings in North Dakota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.